Nov 14, 2009
Thanks for answering my question...My CD4 and CD4% are as follows : apr 2008 398/21% , aug 2008 545/18% , dec 2008 488/25% , may 2009 583/19%, Sept 2009 465/13%. My white cell count is 3.9 with lowish neutrophil of 1.9 (lymphocyte count still in normal range ie 2.6)(Hb and platelets normal). I have generalized lymph node swelling but the sizes have not changed for the past years(largest over my armpit about 4 x 4 cm). I do not have fever, weight loss. My CRP,ESR,LDH, Mantoux test, chest xray all normal. Am i already in AIDS? Do I need to start on treatment now? Do I need to be on bactrim now? Do my low white count and neutrohil have any prosnostic implication? There is no viral load done in my country if not yet on HAART. Thanks !
| Response from Dr. Holodniy
Your numbers indicate a disconnect between your CD4 count and your CD4 percent. The trend in your CD4% appears to be downward. Someone with a real CD4 count of 465 should have a CD4% of well over 20%. My suggestion would be to start HIV treatment. I don't know what the rules are in your country about starting HIV treatment and whether you need to be below a certain CD4 count in order to start. In places like that, they look at the absolute count and not the percent, and would say you don't need to start. But if the CD4% is now consistently below 14% (where people are defined as having AIDS) then you should start HIV treatment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.